Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Oct 20, 2012, 1:13 AM EDT for Essex County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2012, 1:13 AM EDT (05:13 UTC)
- Expired
- Oct 20, 2012, 2:15 AM EDT
- In force
- 62 min
- Issued by
- NWS Burlington, VT
County Essex County, NY
The radar
The Burlington radar (KCXX), 61 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 5.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
093 WWUS81 KBTV 200513 SPSBTV SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 113 AM EDT SAT OCT 20 2012 NYZ030-031-034-035-200615- EASTERN ESSEX NY-SOUTHERN FRANKLIN NY-WESTERN CLINTON NY- WESTERN ESSEX NY- 113 AM EDT SAT OCT 20 2012 ...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL ESSEX...EAST CENTRAL FRANKLIN AND SOUTH CENTRAL CLINTON COUNTIES... AT 106 AM EDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTH OF EXIT 27 I87...MOVING NORTH AT 45 MPH. THIS STORM WILL PRODUCE SMALL HAIL UP TO DIME SIZE. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... EXIT 27 I87...SOUTH SCHROON...EXIT 28 I87...SCHROON FALLS...EXIT 29 I87...NORTH HUDSON...ST. HUBERTS...UNDERWOOD...KEENE VALLEY... KEENE...UPPER JAY... LAT...LON 4450 7393 4448 7355 4378 7366 4375 7393 $$ LAHIFF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Oct 20, 12:53 AM EDT, 20 minutes earlier.
Area forecast discussion, Oct 20, 12:53 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1253 AM EDT SAT OCT 20 2012 .SYNOPSIS... EXPECT SHOWERS TO GRADUALLY TAPER OFF OVERNIGHT AS THE FIRST BAND OF DEEPER MOISTURE ASSOCIATED WITH AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST. DRY WEATHER WILL START THE DAY ON SATURDAY...BUT AS THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE REGION...SHOWERS WILL BECOME FAIRLY WIDESPREAD...ESPECIALLY OVER NORTHERN NEW YORK AND NORTHERN VERMONT. THE UPPER LOW WILL BE SLOW TO MOVE OUT OF THE AREA ON SUNDAY...THUS LOOKING AT SCATTERED SHOWERS ACROSS THE NORTH COUNTRY. ABOVE NORMAL TEMPERATURES WILL BE THE RULE ON SATURDAY WITH A RETURN TO NORMAL TEMPERATURES ON SUNDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 1253 AM EDT SATURDAY...PREVIOUS FORECAST IN FAIRLY GOOD SHAPE...BUT MADE SOME ADJUSTMENTS TO POP/WX ACROSS WESTERN NEW YORK TO ACCOUNT FOR CURRENT TRW MOVING NORTHWARD INTO THE AREA AT THIS TIME. OTHERWISE...STEADY TEMPS IN THE 50S...CLOUDY SKIES...SCATTERED DRIZZLE/SHOWERS AND WIDESPREAD DENSE FOG STILL LOOKS GOOD FOR THE REMAINDER OF THE OVERNIGHT. && .SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/... AS OF 353 PM EDT FRIDAY...ON SATURDAY WE START IN THE DRY SLOT WITH NO PRECIPITATION EXPECTED...BUT AS UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE REGION...LARGE HEIGHT FALLS DEVELOP AND LAPSE RATES BEGIN TO STEEPEN. THUS THE THREAT OF SHOWERS WILL INCREASE ONCE AGAIN WITH OCCASIONAL SHOWERS EXPECTED BY AFTERNOON ACROSS NORTHERN NEW YORK AND NORTHWEST VERMONT. SHOWERS WILL BE ISOLATED TO SCATTERED IN NATURE OVER CENTRAL AND SOUTHERN VERMONT. ABOVE NORMAL TEMPERATURES WILL BE THE RULE ON SATURDAY WITH HIGHS IN THE 60S...WHICH WILL CONTRIBUTE TO THE STEEPER LAPSE RATES. LAPSE RATES STABILIZE SATURDAY NIGHT AND STRONGEST FORCING LIFTS NORTH OF THE AREA...SO SHOWERS SHOULD TAPER OFF. AREA REMAINS IN SOMEWHAT BROAD UPPER TROUGH ON SUNDAY...SO LOOKING AT ISOLATED TO SCATTERED SHOWERS ONCE AGAIN. TEMPERATURES WILL RETURN TO NORMAL ON SUNDAY. UPPER TROUGH FINALLY MOVES EAST OF THE AREA SUNDAY NIGHT...THUS BRINGING AN END TO THE PRECIPITATION. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 345 PM EDT FRIDAY...MID/UPPER LVL PATTERN WL FEATURE DEEP TROF LIFTING OUT OF THE NE CONUS ON MONDAY...WITH BUILDING HGHTS ASSOCIATED WITH RIDGE TWD THE MID/LATER PART OF THE WEEK. THIS OVERALL PATTERN WL FEATURE SLIGHTLY ABOVE NORMAL TEMPS AND BLW NORMAL CHCS FOR PRECIP. STILL SOME UNCERTAINTY ASSOCIATED WITH BACKDOOR COLD FRNT LATE TUES AND PLACEMENT OF BEST DYNAMICS/MOISTURE. LATEST 12Z GFS/GEM AND ECMWF KEEP BEST 850 TO 500MB RH TO OUR SOUTH...BUT CONT TO SHOW A STRONG SW TO NE THERMAL GRADIENT ACRS OUR FA. THIS GRADIENT COMBINED WITH SOME LIFT FROM BOUNDARY NEARBY...WL CONT TO MENTION LOW CHC POPS ON TUES INTO WEDS. QPF AMOUNTS WL BE LIGHT GIVEN AMOUNT OF MOISTURE AVAILABLE IN NORTHERN STREAM. SLIGHTLY COOLER AIR ARRIVES ON TUES/WEDS...WITH PROGGED 85H TEMPS RANGING BTWN 8C SLV TO 2C NEK...WL TRY TO SHOW THIS TYPE OF GRADIENT IN GRIDS. ALSO...CLOUDS COVER WL KEEP TEMPS COOLER DURING THE DAYTIME HRS. OTHERWISE...BOTH GFS/ECMWF SHOW BUILDING HGHTS FOR LATE WEEK...WITH ABOVE NORMAL TEMPS RETURNING WITH PROGGED 85H TEMPS BTWN 10-12C BY 00Z FRIDAY. THIS SUPPORTS HIGHS WELL INTO THE 60S MOST LOCATIONS...WITH NEXT BOUNDARY APPROACHING OUR WESTERN CWA BY FRIDAY. WL INCREASE POPS TWD FRIDAY FOR BOUNDARY AND NARROW RIBBON OF ENHANCED 850 TO 500MB RH/UVVS...ALONG WITH SOME PVA FROM APPROACHING MID/UPPER LVL TROF. OVERALL...LIGHT QPF IS ANTICIPATED WITH THIS SYSTEM. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... THROUGH 00Z SUNDAY...AREAS OF MVFR/IFR CEILINGS AND VISIBILITIES EXPECTED TO DEVELOP OVERNIGHT AS RAIN FROM EARLIER TODAY COMBINED WITH NEARLY CALM WINDS WILL PRODUCE WIDESPREAD FOG...DRIZZLE AND LOW CEILINGS. COMPOSITE RADAR LOOP AT 0025Z SATURDAY SHOWING A BAND OF HEAVIER RAIN ACROSS PORTIONS OF NORTHERN NEW YORK AND NORTHERN VERMONT WILL LIFT NORTH INTO CANADA WITHIN THE NEXT HOUR. EXPECTING CONDITIONS TO IMPROVE TO VFR THROUGHOUT THE REGION BY 17Z SATURDAY. HOWEVER...EXPECTING SOME SCATTERED RAIN SHOWERS TO DEVELOP ACROSS THE REGION DURING THE DAY ON SATURDAY AS AN UPPER LOW MOVES NORTHEAST FROM THE GREAT LAKES. OUTLOOK 00Z SUNDAY THROUGH TUESDAY... 00Z SUNDAY THROUGH 00Z TUESDAY...MID/UPPER LVL CIRCULATION WL MOVE ACRS NORTHERN NY ON SAT INTO SUNDAY WITH SCATTERED SHOWERS LIKELY. MAINLY MVFR WITH SOME PERIODS OF IFR CONDITIONS WL BE POSSIBLE IN THE HEAVIER SHOWERS...ESPECIALLY AT MPV/SLK. IMPROVING CONDITIONS WL DEVELOP LATE SUNDAY INTO MONDAY AS HIGH PRES BUILDS INTO THE REGION...WITH SOME PATCHY FOG/BR AT SLK/MPV ON MONDAY MORNING. 00Z TUESDAY THROUGH 00Z WEDNESDAY...VFR UNDER HIGH PRESSURE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...LAHIFF SHORT TERM...EVENSON LONG TERM...TABER AVIATION...WGH/TABER
Hazardous weather outlook, Oct 19, 3:25 PM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 325 PM EDT FRI OCT 19 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-201930- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 325 PM EDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 20, 1:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 113 AM EDT SAT OCT 20 2012 NYZ030-031-034-035-200615- EASTERN ESSEX NY-SOUTHERN FRANKLIN NY-WESTERN CLINTON NY- WESTERN ESSEX NY- 113 AM EDT SAT OCT 20 2012 ...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL ESSEX...EAST CENTRAL FRANKLIN AND SOUTH CENTRAL CLINTON COUNTIES... AT 106 AM EDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTH OF EXIT 27 I87...MOVING NORTH AT 45 MPH. THIS STORM WILL PRODUCE SMALL HAIL UP TO DIME SIZE. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... EXIT 27 I87...SOUTH SCHROON...EXIT 28 I87...SCHROON FALLS...EXIT 29 I87...NORTH HUDSON...ST. HUBERTS...UNDERWOOD...KEENE VALLEY... KEENE...UPPER JAY... LAT...LON 4450 7393 4448 7355 4378 7366 4375 7393 LAHIFF
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 12:04 AM EDT | River Flood Warning | BTV | Clinton, Essex | 6 hr |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.